# SDR CA070710004

- Difficulty date: April 26, 2007
- Submitted: August 3, 2007
- Operation: General aviation
- Make and model: Dhav DHC7102
- Aircraft time: 34,433 hours
- Engine: Pwa PT6A50
- Propeller: Hamstd 24PF305
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Guide Vane
- Part number: 3034051
- Condition: Failed
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

(CAN) DURING FLIGHT, THE TURBINE TEMPERATURE ROSE SUDDENLY FROM 738 TO 785 DEGREES CELSIUS. A BORESCOPE INSPECTION REVEALED DAMAGE TO THE CT GUIDE VANE. THE ENGINE WAS REPLACED AND THE AIRCRAFT RETURNED TO SERVICE. THE HOT SECTION WAS REMOVED FROM THE ENGINE AND FURTHER INSPECTED. ONE OF THE CT GUIDE VANE’S AIRFOIL-COOLING DUCT SURFACE HAD BEEN PREVIOUSLY REPAIRED. THE VANE CRACKED/FAILED AROUND THE WELDS ALLOWING THE COOLING DUCT TO OPEN UP AND BREAK AWAY.  WITHOUT THE PROPER COOLING THE VANE BURNED THROUGH. THE HOLE IN THE VANE CHANGED THE AIRFLOW ALLOWING DIRECT FLOW TO THE CT BLADES IN TURN CAUSING THEM TO OVERHEAT. GUIDE VANE CSO 48.  THIS IS THE SECOND FAILURE OF THIS NATURE AS  THE OTHER FAILURE OCCURRED
